Alert archive / Hawaii / High Surf Warnings in 2015
High Surf Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Aug 11, 2015, 3:07 AM HST. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2015, 3:07 AM HST (13:07 UTC)
- Expired
- Aug 12, 2015, 3:42 PM HST
- In force
- 37 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
240 WHHW40 PHFO 111307 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 307 AM HST TUE AUG 11 2015 ...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF EAST MAUI... .LARGE SURF PRODUCED BY AN EAST-SOUTHEAST SWELL GENERATED BY HURRICANE HILDA WILL CONTINUE ALONG EAST FACING SHORES OF THE BIG ISLAND AND EAST MAUI THROUGH TONIGHT. THE ELEVATED SWELL WILL LIKELY PERSIST INTO WEDNESDAY...WITH EAST FACING SHORES OF THE ISLANDS WEST OF MAUI MOSTLY BLOCKED FROM THE LARGER SWELL ENERGY. HIZ024-025-120215- /O.UPG.PHFO.SU.Y.0040.000000T0000Z-150812T1600Z/ /O.NEW.PHFO.SU.W.0007.150811T1307Z-150812T1600Z/ SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 307 AM HST TUE AUG 11 2015 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...ALONG EAST FACING SHORES...10 TO 15 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ020-120215- /O.CON.PHFO.SU.Y.0040.000000T0000Z-150812T1600Z/ WINDWARD HALEAKALA- 307 AM HST TUE AUG 11 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...ALONG EAST FACING SHORES...8 TO 12 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HOUSTON
3 follow-up statements
902 WHHW40 PHFO 120115 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 PM HST TUE AUG 11 2015 ...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF EAST MAUI... .LARGE SURF PRODUCED BY AN EAST-SOUTHEAST SWELL GENERATED BY TROPICAL STORM HILDA WILL CONTINUE ALONG EAST FACING SHORES OF THE BIG ISLAND AND EAST MAUI. THE ELEVATED SWELL WILL LIKELY PERSIST THROUGH WEDNESDAY NIGHT...WITH EAST FACING SHORES OF THE ISLANDS WEST OF MAUI MOSTLY BLOCKED FROM THE LARGER SWELL ENERGY. HIZ024-025-121415- /O.EXT.PHFO.SU.W.0007.000000T0000Z-150813T1600Z/ SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 315 PM HST TUE AUG 11 2015 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * SURF...ALONG EAST FACING SHORES...12 TO 18 FEET. * TIMING...THROUGH WEDNESDAY NIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ020-121415- /O.EXT.PHFO.SU.Y.0040.000000T0000Z-150813T1600Z/ WINDWARD HALEAKALA- 315 PM HST TUE AUG 11 2015 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * SURF...ALONG EAST FACING SHORES...8 TO 12 FEET. * TIMING...THROUGH WEDNESDAY NIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ FOSTER
312 WHHW40 PHFO 121323 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 AM HST WED AUG 12 2015 ...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF EAST MAUI... .AN EAST-SOUTHEAST SWELL GENERATED BY TROPICAL STORM HILDA CONTINUES TO BRING LARGE SURF ALONG EAST FACING SHORES OF THE BIG ISLAND AND EAST MAUI THROUGH EARLY THURSDAY. HIZ024-025-130230- /O.CON.PHFO.SU.W.0007.000000T0000Z-150813T1600Z/ SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 323 AM HST WED AUG 12 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * SURF...ALONG EAST FACING SHORES...12 TO 18 FEET. * TIMING...THROUGH 6 AM HST THURSDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ020-130230- /O.CON.PHFO.SU.Y.0040.000000T0000Z-150813T1600Z/ WINDWARD HALEAKALA- 323 AM HST WED AUG 12 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * SURF...ALONG EAST FACING SHORES...8 TO 12 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
636 WHHW40 PHFO 130142 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 PM HST WED AUG 12 2015 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF MAUI AND THE BIG ISLAND... .AN EAST-SOUTHEAST SWELL GENERATED BY TROPICAL STORM HILDA WILL CONTINUE TO BRING ABOVE NORMAL SURF ALONG EAST FACING SHORES OF THE BIG ISLAND AND EAST MAUI THROUGH THURSDAY. HIZ024-025-131445- /O.CAN.PHFO.SU.W.0007.000000T0000Z-150813T1600Z/ /O.EXB.PHFO.SU.Y.0040.000000T0000Z-150814T0400Z/ SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 342 PM HST WED AUG 12 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG EAST FACING SHORES...8 TO 12 FEET. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ020-131445- /O.EXT.PHFO.SU.Y.0040.000000T0000Z-150814T0400Z/ WINDWARD HALEAKALA- 342 PM HST WED AUG 12 2015 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THURSDAY. * SURF...ALONG EAST FACING SHORES...8 TO 12 FEET. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ BURKE
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Aug 10, 9:00 PM HST, 6 hours 7 minutes earlier.
Area forecast discussion, Aug 10, 9:00 PM HST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 900 PM HST MON AUG 10 2015 .SYNOPSIS... MODERATE TO LOCALLY BREEZY TRADE WINDS ARE EXPECTED TO DECLINE SLIGHTLY ON TUESDAY AS THE PRESSURE GRADIENT WEAKENS OVER THE ISLANDS. SHOWERS WILL REMAIN FOCUSED OVER WINDWARD SLOPES...WITH AN INCREASE IN LOW LEVEL MOISTURE EXPECTED AS EARLY AS TUESDAY FOR THE WINDWARD BIG ISLAND. THE FORECAST FOR THE SECOND HALF OF THE WORK WEEK CONTINUES TO DEPEND ON THE FUTURE TRACK AND INTENSITY OF HURRICANE HILDA...ALTHOUGH CHANCES ARE INCREASING FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS OF THE STATE. && .DISCUSSION... THE RELATIVELY TIGHT PRESSURE GRADIENT SOUTH OF A NEARLY STATIONARY 1028 MB SURFACE HIGH NEAR 42N 151W...OR ABOUT 1470 MILES NORTH NORTHEAST OF HONOLULU...IS MAINTAINING MODERATE TO LOCALLY BREEZY TRADE WINDS ACROSS THE ALOHA STATE EARLY THIS EVENING. ELSEWHERE... HURRICANE HILDA WAS LOCATED NEAR 16.7N 150.5W...OR ABOUT 365 MILES SOUTHEAST OF HILO AND ABOUT 580 MILES EAST-SOUTHEAST OF HONOLULU...AT 500 PM HST ACCORDING TO THE CENTRAL PACIFIC HURRICANE CENTER /CPHC/. HILDA WAS MOVING TOWARD THE NORTHWEST AT ABOUT 6 MPH AT THAT TIME. FOR ADDITIONAL INFORMATION ON HILDA...PLEASE SEE THE LATEST ADVISORY UNDER AWIPS HEADER TCPCP5 AND WMO HEADER WTPA35 PHFO. ALOFT...MIDDLE AND UPPER LEVEL LOW PRESSURE IS CENTERED ABOUT 480 MILES NORTH OF HONOLULU. A MIDDLE LEVEL TROUGH EXTENDS FROM THE MIDDLE LEVEL LOW TO JUST WEST OF THE KAUAI. SATELLITE IMAGERY AND RADAR REFLECTIVITY DATA SHOW SCATTERED TO BROKEN LOW CLOUDS WITH EMBEDDED ISOLATED SHOWERS OVER THE WINDWARD COASTAL WATERS... ESPECIALLY EAST OF THE BIG ISLAND. THESE LOW CLOUDS AND SHOWERS WILL MAINLY AFFECT WINDWARD AND MAUKA AREAS OF THE STATE TONIGHT... ESPECIALLY OVER THE WINDWARD BIG ISLAND. THE RELATIVELY STRONG TRADES MIGHT CARRY A FEW BRIEF SHOWERS OVER TO LEEWARD SECTIONS OF SOME OF THE ISLANDS...BUT MOST LEEWARD AREAS WILL LIKELY REMAIN DRY TONIGHT. THE TRADE WINDS ARE EXPECTED TO DROP SLIGHTLY ON TUESDAY AS THE SURFACE HIGH FAR NORTH-NORTHEAST OF THE ISLANDS WEAKENS SLIGHTLY. IN ADDITION...THE MIDDLE LEVEL TROUGH IN THE VICINITY OF THE ISLANDS WILL ALSO CAUSE THE SURFACE PRESSURE GRADIENT TO WEAKEN SLIGHTLY. AS A RESULT...EXPECT THE TRADE WINDS TO DIMINISH SOMEWHAT ON TUESDAY. LOW CLOUDS AND SHOWERS WILL REMAIN FOCUSED PRIMARILY ALONG WINDWARD FACING SLOPES AND HIGHER TERRAIN DURING THE NEXT COUPLE OF DAYS...WITH UPSLOPE SECTIONS OF THE LEEWARD BIG ISLAND EXPERIENCING AFTERNOON CLOUD COVER AND SHOWERS. THE SPECIAL 800 PM HST SOUNDINGS...WHICH ARE IN SUPPORT OF TRACKING OF HURRICANE HILDA...SHOW THE LOW LEVEL TRADE-WIND INVERSION PERSISTING NEAR 8 TO 9 THOUSAND FEET...WITH PRECIPITABLE WATER /PW/ VALUES ABOVE AUGUST NORMALS. THE GFS MODEL OUTPUT SUGGESTS THERE WILL BE LITTLE CHANGE IN PW VALUES IN THE UPWIND TRADE FLOW DURING THE NEXT COUPLE OF DAYS FOR MOST ISLANDS. WE EXPECT A WEAK TRADE WIND INVERSION TO REMAIN THROUGH WEDNESDAY...SO WE DO NOT ANTICIPATE SIGNIFICANT HEAVY SHOWERS OVER THE SMALLER ISLANDS. THE EXCEPTION WILL LIKELY BE THE BIG ISLAND...WHERE INCREASING MOISTURE ALONG THE PERIPHERY OF HURRICANE HILDA COULD PRODUCE A MODEST BOOST IN RAINFALL STARTING TUESDAY OR TUESDAY NIGHT. FOR WEDNESDAY...UNCERTAINTY INCREASES AS THE LATEST CPHC FORECAST SHOWS HURRICANE HILDA MAY WEAKEN AS IT APPROACHES THE STATE FROM THE SOUTHEAST. ALTHOUGH HILDA HAS BEEN A RELATIVELY COMPACT TROPICAL CYCLONE...THE LOW LEVEL MOISTURE FIELD SURROUNDING IT IS RATHER BROAD. THIS MEANS THAT THE BIG ISLAND...AND POSSIBLY MAUI...WILL LIKELY SEE AN INCREASE IN SHOWER ACTIVITY EVEN WHEN HILDA IS SEVERAL HUNDRED MILES AWAY BASED ON THE CURRENT FORECAST TRACK AND INTENSITY FOR THIS SYSTEM. THE TRADE WINDS WILL LIKELY HOLD INTO WEDNESDAY WITH A GOOD CHANCE FOR A GRADUAL INCREASE IN SHOWER ACTIVITY SPREADING FROM EAST TO WEST OVER THE ISLANDS. IN ADDITION...PERIODS OF LOCALLY HEAVY SHOWERS WILL BE POSSIBLE ON BIG ISLAND SLOPES... ESPECIALLY DURING THE AFTERNOON. FOR THURSDAY THROUGH SATURDAY...FORECAST UNCERTAINTY ASSOCIATED WITH HILDA REMAINS HIGH. NO MATTER WHAT THE INTENSITY OF THE SYSTEM WILL BE...HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE. A HYDROLOGIC OUTLOOK HAS BEEN ISSUED TO HIGHLIGHT THIS POTENTIAL THREAT...AND FLASH FLOOD WARNINGS MAY NEED TO BE ISSUED FOR PORTIONS OF THE STATE LATER THIS WEEK. ALL INTERESTS IN THE STATE OF HAWAII SHOULD KEEP MONITORING THE PROGRESS OF HILDA BY TUNING IN TO NOAA WEATHER RADIO...LOCAL MEDIA OUTLETS OR BY VISITING OUR WEBSITE AT WWW.WEATHER.GOV/HAWAII FOR THE LATEST BULLETINS AND WEATHER PRODUCTS. HILDA...OR ITS REMNANTS...WILL MOST LIKELY BE CLEARING THE STATE SOMETIME DURING THE WEEKEND. && .AVIATION... AIRMET TANGO REMAINS POSTED FOR LOW LEVEL MECHANICAL TURBULENCE IN THE LEE OF THE MOUNTAINS. THE LATEST VAD PROFILE FROM THE RADARS ARE SHOWING THE EXPECTED DOWNWARD TREND...SO ANTICIPATE THIS AIRMET BEING CANCELLED SOMETIME THIS EVENING. ENHANCED MOISTURE ASSOCIATED WITH THE EXTREME WESTERN PORTION OF HILDA REACHED THE BIG ISLAND THIS EVENING. LOW CLOUDS AND SHOWERS WITH TOPS UP TO 12 THOUSAND FEET ARE OVER THE WATERS TO THE EAST AND SOUTHEAST OF THE BIG ISLAND AND ARE EXPECTED TO AFFECT THE BIG ISLAND OVERNIGHT. EXPECT PREVAILING MVFR CONDITIONS ON THE BIG ISLAND...AND COULD PROMPT IFR AIRMETS. ELSEWHERE...THE TRADE WINDS WILL FOCUS CLOUDS AND SHOWERS OVER WINDWARD AND MOUNTAIN AREAS. SOME SHOWERS WILL LIKELY CARRY PERIODS OF MVFR. && .MARINE... THE SMALL CRAFT ADVISORY /SCA/ FOR THE TYPICALLY WINDY WATERS ADJACENT TO THE ISLANDS OF MAUI COUNTY AND THE BIG ISLAND CONTINUES THROUGH TONIGHT. BASED ON THE LATEST MODEL GUIDANCE...THE TRADES MAY NOT WEAKEN OVER THESE TYPICALLY WINDY WATERS AS EXPECTED ON TUESDAY. THEREFORE...WE MAY NEED TO EXTEND THE SCA FOR ANOTHER 12 TO 24 HOURS STARTING LATER TONIGHT. ALSO...WINDS WILL LIKELY BE NEAR THE SCA THRESHOLD OVER THE WATERS EAST AND SOUTHEAST OF THE BIG ISLAND ON TUESDAY...WHERE WINDS WILL SLOWLY BACK OUT OF THE NORTHEAST DUE TO THE FORECASTED SLOW APPROACH OF HURRICANE HILDA FROM THE SOUTHEAST. HEADING INTO THE MIDDLE OF THE WEEK...UNCERTAINTY REGARDING THE TRACK AND INTENSITY OF HILDA INCREASES SUBSTANTIALLY. ALL INTERESTS...ESPECIALLY MARINERS...IN THE STATE OF HAWAII SHOULD KEEP MONITORING THE PROGRESS OF HILDA BY LISTENING TO THE NOAA WEATHER RADIO...LOCAL MEDIA OUTLETS OR VISITING OUR WEBSITE AT WWW.WEATHER.GOV/HAWAII. EAST-SOUTHEAST SWELL FROM HILDA WILL GRADUALLY BUILD THROUGH TONIGHT. A HIGH SURF ADVISORY IS IN EFFECT FOR EAST FACING SHORES OF THE BIG ISLAND AND EAST MAUI. THIS ADVISORY CURRENTLY IS IN EFFECT THROUGH TUESDAY NIGHT...BUT WILL LIKELY NEED TO BE EXTENDED INTO MID-WEEK DEPENDING ON THE FUTURE TRACK AND INTENSITY OF HILDA. ALTHOUGH THE OTHER ISLANDS WEST OF MAUI MAY REMAIN MOSTLY BLOCKED FROM THE HILDA SWELL DURING THE NEXT SEVERAL DAYS...SOME REFRACTED SWELL ENERGY WILL OCCUR ALONG THE BEACHES AND NEARSHORE REEFS... WHILE LARGER SWELLS WILL LIKELY BE EXPERIENCED FARTHER OFFSHORE. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY THROUGH 6 AM HST WEDNESDAY FOR EAST FACING SHORES OF THE BIG ISLAND AND MAUI. SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. &&
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:21 AM HST | Small Craft Advisory | HFO | 12 hr | |
| Aug 11, 3:21 AM HST | Tropical Storm Watch | HFO | 55 hr | |
| Aug 11, 5:00 AM HST | Tropical Storm Watch | HFO | Hawaii | 36 hr |
| Aug 11, 9:54 AM HST | Flash Flood Watch | HFO | Hawaii | 4 days |
Nearby
High Surf Warnings in Hawaii, 2015Every high surf warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.